CaltechAUTHORS
  A Caltech Library Service

Generalized poisson brackets and nonlinear Liapunov stability application to reduces mhd

Hazeltine, R. D. and Holm, D. D. and Marsden, J. E. and Morrison, P. J. (1984) Generalized poisson brackets and nonlinear Liapunov stability application to reduces mhd. In: 1984 International Conference on Plasma Physics : Joint Conference of Sixth Kiev International Conference on Plasma Theory and Sixth International Congress on Waves and Instabilities : June 27-July 3, Lausanne, Switzerland. Vol.2. Centre de recherches en physique des plasmas, Ecole polytechnique fédérale , Lausanne, Switzerland, pp. 204-206. http://resolver.caltech.edu/CaltechAUTHORS:20101026-154917202

[img] PDF (Author's copy) - Accepted Version
See Usage Policy.

728Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20101026-154917202

Abstract

A method is presented for obtaining Liapunov functionals (LF) and proving nonlinear stability. The method uses the generalized Poisson bracket (GPB) formulation of Hamiltonian dynamics. As an illustration, certain stationary solutions of ideal reduced MHD (RMHD) are shown to be nonlinearly stable. This includes Grad-Shafranov and Alfven solutions.


Item Type:Book Section
Related URLs:
URLURL TypeDescription
http://adsabs.harvard.edu/abs/1984plph.confQ....HOrganizationUNSPECIFIED
http://www.cds.caltech.edu/~marsden/bib/1984/18-HaHoMaMo1984/UNSPECIFIEDUNSPECIFIED
Additional Information:© 1984, STI. Presented at the Intern. Conf. on Plasma Phys., Lausanne, Switzerland, 27 Jun. - 3 Jul. 1984.
Record Number:CaltechAUTHORS:20101026-154917202
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20101026-154917202
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:20550
Collection:CaltechAUTHORS
Deposited By: Ruth Sustaita
Deposited On:02 Dec 2010 00:32
Last Modified:26 Dec 2012 12:33

Repository Staff Only: item control page